MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMC4238C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 04/29/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: v amf3838c100tu, serial/lot #: (b)(4), ubd: 30-apr-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant captivia stent grafts were implanted during an endovascular procedure for the treatment of a 68mm thoracic aortic aneurysm.The physician implanted a vamf3838c150tu followed by vamc4238c150tu proximal to celiac.It was reported during the index procedure following the implant of the two valiant captivia stent grafts, ballooning was completed with reliant balloon at the overlap section and distal graft seal zone.On the final angiogram a type ia endoleak was observed.The physician at first thought it was as a result of the patient anatomy measuring 33-35mm.The physician ballooned the top of the graft which improved the endoleak.Another angiogram was performed and the graft was then extended proximally with a vamf3838c100tu.Ballooning of the overlap of graft was performed with reliant balloon.Final angiogram showed no endoleak and case was a technical success.Postprocedure, a few hours later, the physician noted the patient had woken up and was moving all extremities, but then the patient coded and cpr was commenced but the patient expired.As per the physician the cause of death could have been due to a type a dissection, but without imaging the physician was not certain and could not rule out if the death was device related or due to other factors.No additional clinical sequalae was provided and the patient has expired.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14285320
Report Number9612164-2022-01660
Device Sequence Number6209371
Product Code MIH
UDI-Device Identifier00643169346703
UDI-Public00643169346703
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberVAMC4238C150TU
Device Catalogue NumberVAMC4238C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Initial Report FDA Received Date05/05/2022
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age71 YR
Patient SexMale